MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CELSIUS¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC CELSIUS¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Model Number D7BTCDL252RT
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an ablation procedure with a celsius¿ electrophysiology catheter and a foreign material on the usable length of the catheter issue occurred.The physician complained that some strange material (probably plastic) was present at the tip of the catheter and for safety reasons he decided to unpack a new catheter.The surgery was delayed 3 minutes due to the reported issue.The action taken when the event occurred was to change the catheter.The procedure was successfully completed.There was no patient consequence reported.Additional information was received.The reporter was unable to see the material because no clinical support was present when this occurred.All packaging materials were discharged whereas the catheter was sent back.The catheter was not used on the patient.The event was assessed as mdr reportable for foreign material on the usable length of the catheter.
 
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).On 25-aug-2023, the product investigation was reopened to clarify/correct the investigation findings which resulted in the following changes/corrections.Based on the research results, information available, and the fourier transformed infrared spectroscopy (ft-ir) results it can be concluded that foreign material is primarily composed of a biological-based material (presumably a human tissue or fluid).The original source of the biological tissue cannot be conclusively concluded.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure with a celsius¿ electrophysiology catheter and a foreign material on the usable length of the catheter issue occurred.The device evaluation was completed on 26-jul-2023.The device was returned to biosense webster for evaluation.A visual inspection of the returned device were performed in accordance with bwi procedures.The device was visually inspected, and foreign material was observed at the tip of the catheter, due to this condition a fourier transformed infrared spectroscopy (ft-ir) test of the returned device was performed.Based on the ft-ir results obtained during this investigation it can be concluded that foreign material is primarily composed of a biological-based material (presumably a human tissue or fluid).All units are inspected prior to leaving the facility as there are functional tests and inspections at control points based on the process flow diagram (pfd) per its part number to avoid this type of damage from leaving the facility.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The issue reported by the customer was confirmed.The root cause of the biological material can not be conclusively determined.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 13-jul-2023.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
CELSIUS¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16728594
Report Number2029046-2023-00802
Device Sequence Number6709442
Product Code DRF
UDI-Device Identifier10846835005219
UDI-Public10846835005219
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P950005/S2
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Model NumberD7BTCDL252RT
Device Catalogue NumberD7BTCDL252RT
Device Lot Number30766604M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer07/13/2023
07/26/2023
08/25/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date07/19/2023
08/21/2023
09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND CATHETER
Patient SexUnknown